Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 9, 2024, 1:24 PM CST for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Jan 10, 2024, 9:00 PM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 1:24 PM CST (19:24 UTC)
- In effect from
- Jan 10, 2024, 9:00 PM CST
- Expired
- Jan 12, 2024, 10:16 AM CST
- In force
- 37 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Miller's Ferry (MRFA1). The gauge peaked at 65.78 ft at Jan 11, 2024, 1:00 PM CST.
- Action stage
- 61 ft
- Minor stage
- 66 ft
- Moderate stage
- 80 ft
- Major stage
- 83 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
415
WGUS44 KMOB 091924
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
124 PM CST Tue Jan 9 2024
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-101930-
/O.NEW.KMOB.FL.W.0002.240111T1434Z-240114T0336Z/
/MRFA1.1.ER.240111T1434Z.240112T1800Z.240113T2136Z.NO/
124 PM CST Tue Jan 9 2024
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO LATE SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Millers Ferry Dam.
* WHEN...From Thursday morning to late Saturday evening.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 12:00 PM CST Tuesday the stage was 47.4 feet.
- Forecast...The river is expected to rise above flood stage
Thursday morning to a crest of 67.4 feet early Friday
afternoon. It will then fall below flood stage Saturday
afternoon.
- Flood stage is 66.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$6 follow-up statements
519
WGUS84 KMOB 100306
FLSMOB
Flood Statement
National Weather Service Mobile AL
906 PM CST Tue Jan 9 2024
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Wilcox and
Dallas Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-110315-
/O.EXT.KMOB.FL.W.0002.240111T0300Z-240114T0055Z/
/MRFA1.1.ER.240111T0300Z.240112T1200Z.240113T1855Z.NO/
906 PM CST Tue Jan 9 2024
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Millers Ferry Dam.
* WHEN...From Wednesday evening to Saturday evening.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Tuesday the stage was 55.6 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 68.5 feet Friday morning.
It will then fall below flood stage early Saturday afternoon.
- Flood stage is 66.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$
MM068
WGUS84 KMOB 101613
FLSMOB
Flood Statement
National Weather Service Mobile AL
1013 AM CST Wed Jan 10 2024
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and
Dallas Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-111615-
/O.CON.KMOB.FL.W.0002.240111T0300Z-240114T0055Z/
/MRFA1.1.ER.240111T0300Z.240112T1200Z.240113T1855Z.NO/
1013 AM CST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Millers Ferry Dam.
* WHEN...From this evening to Saturday evening.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Wednesday the stage was 62.6 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 68.5 feet Friday morning. It
will then fall below flood stage early Saturday afternoon.
- Flood stage is 66.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$987
WGUS84 KMOB 110337 RRA
FLSMOB
Flood Statement
National Weather Service Mobile AL
937 PM CST Wed Jan 10 2024
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Dallas, Wilcox and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-120345-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-240113T0430Z/
/MRFA1.1.ER.240111T1330Z.240112T0600Z.240112T2230Z.NO/
937 PM CST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Millers Ferry Dam.
* WHEN...Until late Friday evening.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Wednesday the stage was 64.3 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 66.7 feet early Friday
morning. It will then fall below flood stage Friday
afternoon.
- Flood stage is 66.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$
MM571
WGUS84 KMOB 111615
FLSMOB
Flood Statement
National Weather Service Mobile AL
1015 AM CST Thu Jan 11 2024
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Wilcox, Dallas and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-121615-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-240113T0130Z/
/MRFA1.1.ER.240111T1727Z.240112T0600Z.240112T1930Z.NO/
1015 AM CST Thu Jan 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Millers Ferry Dam.
* WHEN...Until tomorrow evening.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Thursday the stage was 65.6 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 66.5 feet just after midnight
tonight. It will then fall below flood stage early tomorrow
afternoon.
- Flood stage is 66.0 feet.
- Flood History...This crest compares to a previous crest of
66.6 feet on 04/02/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$926
WGUS84 KMOB 120306 RRA
FLSMOB
Flood Statement
National Weather Service Mobile AL
906 PM CST Thu Jan 11 2024
...The Flood Warning is extended for the following rivers in
Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-130315-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-240113T0430Z/
/MRFA1.1.ER.240112T0357Z.240112T1200Z.240112T2230Z.NO/
906 PM CST Thu Jan 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Millers Ferry Dam.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Thursday the stage was 65.7 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 66.5 feet tomorrow morning.
It will then fall below flood stage tomorrow afternoon.
- Flood stage is 66.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$
MM804
WGUS84 KMOB 121616
FLSMOB
Flood Statement
National Weather Service Mobile AL
1016 AM CST Fri Jan 12 2024
...The Flood Warning is cancelled for the following rivers in
Alabama...
Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and
Dallas Counties.
ALC047-099-131-121730-
/O.CAN.KMOB.FL.W.0002.000000T0000Z-240112T1616Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CST Fri Jan 12 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alabama River Near Millers Ferry Dam.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Friday the stage was 65.1 feet.
- Forecast...The river is expected to fall to 44.7 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 11:49 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 9, 11:49 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 AM CST Tue Jan 9 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Jan 9 2024
A MVFR/VFR ceiling will affect much of the interior area before
clearing this evening. VFR conditions are otherwise expected to
prevail through Wednesday morning. Breezy southwest to west winds
near 15 knots inland and around 20 knots near the coast diminish
to 5 to 10 knots tonight, with a westerly flow of 5 to 10 knots
following for Wednesday morning. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 33 54 39 66 55 71 32 52 / 0 0 0 0 60 80 0 0
Pensacola 37 54 44 63 57 72 36 51 / 0 0 0 0 50 90 0 0
Destin 42 58 48 65 58 73 39 54 / 0 0 0 0 50 90 0 0
Evergreen 31 55 34 66 48 71 31 51 / 0 0 0 0 50 100 0 0
Waynesboro 29 54 34 66 49 69 29 51 / 0 0 0 0 70 90 0 0
Camden 30 52 34 63 47 69 28 48 / 0 0 0 0 50 100 0 0
Crestview 32 55 36 65 50 72 33 53 / 0 0 0 0 50 100 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ263>266.
High Rip Current Risk through Saturday afternoon for ALZ265-266.
High Surf Warning until 7 AM CST Wednesday for ALZ265-266.
FL...Wind Advisory until 6 PM CST this evening for FLZ201>206.
High Rip Current Risk through Saturday afternoon for FLZ202-204-
206.
High Surf Warning until 7 AM CST Wednesday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630.
Gale Warning until 6 PM CST this evening for GMZ631>636.
Small Craft Advisory from 6 PM this evening to midnight CST
tonight for GMZ631>636.
Gale Warning until 9 PM CST this evening for GMZ650-655-670-675.
Small Craft Advisory from 9 PM this evening to 9 AM CST
Wednesday for GMZ650-655.
Small Craft Advisory from 9 PM this evening to noon CST
Wednesday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jan 9, 11:05 AM CST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1105 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Tstm Wnd Dmg Navarre Beach 30.38N 86.88W
01/09/2024 Santa Rosa FL Lifeguard
Thunderstorm wind damage to the Navarre
Beach Lifeguard Headquarters. Pictures and
videos via social media.
&&
mbLocal storm report, Jan 9, 11:10 AM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1110 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM Tstm Wnd Dmg 3 E Navarre 30.42N 86.82W
01/09/2024 Santa Rosa FL Public
Several trees down in the Whispering Pines
Neighborhood in the Navarre area along with
fences pushed down. Pictures and reports via
social media.
&&
mbLocal storm report, Jan 9, 11:45 AM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1145 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM Tstm Wnd Dmg 2 NNE Dawes 30.64N 88.24W
01/09/2024 Mobile AL Public
Damage to several wooden and brick fences in
the subdivisions lining Cottage Hill Rd.
&&
mbLocal storm report, Jan 9, 12:02 PM CST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1202 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM Tstm Wnd Dmg 3 WSW Berrydale 30.88N 87.05W
01/09/2024 Santa Rosa FL Utility Company
Multiple power poles down along Highway 87.
&&
mbLocal storm report, Jan 9, 1:18 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
118 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM Tstm Wnd Dmg 2 NNW Robertsdale 30.58N 87.73W
01/09/2024 Baldwin AL Emergency Mngr
Several power poles and lines down in the
road on US Highway 90.
&&
mbLocal storm report, Jan 9, 1:21 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
121 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM Tstm Wnd Dmg 1 NW Summerdale 30.50N 87.71W
01/09/2024 Baldwin AL Emergency Mngr
Power poles snapped at the base and lines
down on AL-59.
&&
mbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:33 PM CST | Special Weather Statement | MOB | Mobile | 27 min |
| Jan 8, 7:00 PM CST | Special Weather Statement | MOB | Baldwin | 30 min |
| Jan 8, 11:26 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington | 34 min |
| Jan 8, 11:50 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 40 min |
| Jan 9, 12:09 AM CST | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jan 9, 12:22 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 38 min |
| Jan 9, 12:31 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 44 min |
| Jan 9, 12:53 AM CST | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 37 min |
| Jan 9, 12:55 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 50 min |
| Jan 9, 1:00 AM CST | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jan 9, 1:18 AM CST | Special Marine Warning | MOB | 42 min | |
| Jan 9, 1:28 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Monroe, Wilcox | 28 min |
| Jan 9, 1:54 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 36 min |
| Jan 9, 1:58 AM CST | Special Marine Warning | MOB | 47 min | |
| Jan 9, 2:19 AM CST | Special Marine Warning | MOB | 64 min | |
| Jan 9, 2:28 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 47 min |
| Jan 9, 3:28 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 47 min |
| Jan 9, 3:33 AM CST | Special Marine Warning | MOB | 42 min | |
| Jan 9, 3:47 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 28 min |
| Jan 9, 3:59 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 20 min |
| Jan 9, 4:00 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Washington | 60 min |
| Jan 9, 4:04 AM CST | Special Marine Warning | MOB | 63 min | |
| Jan 9, 4:08 AM CST | Tornado Warning | MOB | Mobile | 16 min |
| Jan 9, 4:14 AM CST | Special Marine Warning | MOB | 65 min | |
| Jan 9, 4:17 AM CST | Special Marine Warning | MOB | 59 min | |
| Jan 9, 4:20 AM CST | Special Marine Warning | MOB | 41 min | |
| Jan 9, 4:25 AM CST | Tornado Warning | MOB | Baldwin | 19 min |
| Jan 9, 4:32 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 2 more | 58 min |
| Jan 9, 4:37 AM CST | Tornado Warning | MOB | Baldwin | 24 min |
| Jan 9, 4:43 AM CST | Tornado Warning | MOB | Baldwin, Escambia | 10 min |
| Jan 9, 4:48 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 57 min |
| Jan 9, 4:58 AM CST | Special Marine Warning | MOB | 81 min | |
| Jan 9, 5:26 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 64 min |
| Jan 9, 6:01 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 49 min |
| Jan 9, 6:05 AM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 25 min |
| Jan 9, 6:33 AM CST | Special Marine Warning | MOB | 40 min | |
| Jan 9, 6:57 AM CST | Special Marine Warning | MOB | 29 min | |
| Jan 9, 1:23 PM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 5 days |
| Jan 9, 2:04 PM CST | High Surf Advisory | MOB | Baldwin, Mobile | 17 hr |
Nearby
River Flood Warnings in Alabama, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.